Pennsylvania, 2006

Damaging Wind in Pennsylvania, June 22, 2006

June 22, 2006 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 22, 3:18 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 22, 3:18 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT THU JUN 22 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
OUTFLOW FROM LAST NIGHTS MCS HAS KEPT THINGS QUITE SO FAR ACROSS
CENTRAL PA...BUT MAIN CONCERN REMAINS FROM JUST EAST OF
PIT...WESTWARD...AS AIRMASS OVER THE OH VLY IS VERY UNSTABLE. THUS
LOOKING AT WIDELY SCATTERED STORMS THIS AFTERNOON AS THE AIRMASS
HEATS UP.

MORE IN THE WAY OF WIDESPREAD STORMS THIS EVENING...ESP IN THE
WEST...AS THE REMAINS OF THE MCS TRACKS EASTWARD FROM THE OH VLY.
SOME STORMS WILL LIKELY BE ON THE STRONG TO SEVERE SIDE. HEAVY
RAIN POSSIBLE...BUT STORMS WILL BE MOVING. SVR TSTORM WATCH 543
CONTINUES THROUGH 10PM/02Z.

FRONT SLIDES THROUGH FRIDAY BRINGING HIGH PROB OF SHOWERS/TSTORMS
TO ALL OF CENTRAL PA. FRONT SETTLES IN ALONG MASON/DIXON LINE FRI
NIGHT THROUGH EARLY NEXT WEEK. THREAT FOR HEAVY RAIN AND FLOODING
DEVELOPS AS SHOWERS/TSTORMS RIDE ALONG THIS BOUNDARY AS
DEFORMATION ZONE TIGHTENS AND PW/S INCREASE. COULD SEE SEVERAL
INCHES OF RAIN IN A 36HR PERIOD IN/NEAR THE LOWER SUSQ VALLEY. AN
ESF HAS BEEN ISSUED DETAILING THE THREAT. REGION CAN HANDLE A
COUPLE OF INCHES OF RAIN...BUT TRAINING ECHOS OR SEVERAL INCHES OF
RAIN IN JUST A COUPLE OF HOURS WILL CAUSE PROBLEMS WITH RUNOFF IN
THIS SOUPY ATMOSPHERE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NO BIG CHANGES TO THE EXTENDED AS FRONTAL BOUNDARY CONTINUES TO
LINGER JUST TO OUR SOUTHEAST.  HIGHEST PROB FOR SHOWERS/TSTORMS WILL
BE IN THE SOUTHEAST AS DEEP MOISTURE AND SE WINDS FEED INTO THE
FRONT SUN THROUGH TUE SHARPENING THE BOUNDARY. CORE OF HEAVIEST
PRECIP MAY BE JUST TO OUR EAST BUT COULD EXTEND BACK INTO THE LOWER
SUSQ VALLEY...ESPECIALLY MON. JUST ISOLATED TO SCATTERED DAILY
SHOWERS/TSTORMS ACROSS THE NORTHWEST AND CENTRAL COUNTIES THROUGH
THE PERIOD.

MUGGY CONDITIONS WILL CONTINUE ALSO FOR THE SOUTHEAST AS DEWPOINTS
CLIMB TO NEAR 70 DEGREES FOR SEVERAL DAYS.  TEMPS WILL BE TEMPERED A
BIT BY PLENTY OF CLOUDS...BUT THAT WILL BRING VERY MILD LOWS AND
NEAR NORMAL HIGHS.

PATTERN FINALLY BREAKS BY WED INTO THU AS FRONT FINALLY WASHES OUT
AND HIGH PRESSURE CAN BUILD STRONGER OVER CENTRAL PA.

&&

.AVIATION...
MAINLY VFR THIS AFTERNOON...BUT MVFR EARLY ON AT HIGHER ELEVATION
SITES LIKE BFD AND JST...GIVEN BANDS OF SC.

MORE MVFR AND IFR CONDITIONS TONIGHT UNTIL AROUND 14Z ON FRIDAY...AS
REMAINS OF MCS TRACK EASTWARD FROM THE OH VLY.

THEN BACK TO VFR AROUND MIDDAY FOR A BRIEF TIME...UNTIL FRONT FIRES
UP MORE STORMS DURING THE AFTERNOON AND EVENING HOURS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RXR/MARTIN
LONG TERM...RXR
AVIATION...MARTIN
Hazardous weather outlook, Jun 22, 3:56 AM EST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 AM EDT THU JUN 22 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-230900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
456 AM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

VERY HUMID AIR WILL SURGE INTO THE REGION TODAY SETTING THE STAGE
FOR SOME SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME OF
THE STRONGER STORMS COULD CAUSE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING FRONT WILL STALL JUST TO THE SOUTH OF THE STATE
LATER FRIDAY AND OVER THE WEEKEND. THIS WILL PROVIDE THE FOCUS FOR
LOCALLY HEAVY RAINS. AT THIS TIME IT APPEARS THE BIGGEST THREAT
FOR FLOODING RAIN WILL BE OVER SOUTHEASTERN PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 22, 4:15 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT THU JUN 22 2006

PAZ004-005-010-222215-
ELK-MCKEAN-WARREN-
515 PM EDT THU JUN 22 2006

...STRONG THUNDERSTORMS MOVING INTO REGION...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS APPROACHING FROM WESTERN PENNSYLVANIA. THE
THUNDERSTORMS WILL BE NEAR YOUNGSVILLE AROUND 525 PM...CHAPMAN STATE
PARK AROUND 535 PM...WARREN AROUND 540 PM...RUSSELL...SHEFFIELD AND
CLARENDON AROUND 545 PM...PORTLAND MILLS AROUND 550
PM...LUDLOW...KINZUA DAM AND BROCKPORT AROUND 555 PM.

INTENSE LIGHTNING AND VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
Special weather statement, Jun 22, 4:30 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT THU JUN 22 2006

PAZ017-222230-
CLEARFIELD-
530 PM EDT THU JUN 22 2006

...STRONG THUNDERSTORMS APPROACHING REGION...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS APPROACHING CLEARFIELD COUNTY. THE THUNDERSTORMS WILL
OVERSPREAD THE COUNTY FROM THE WEST BETWEEN 545 PM AND 730 PM.

EXPECT FREQUENT LIGHTNING AND VERY HEAVY RAIN FROM THESE
STORMS...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
Special weather statement, Jun 22, 5:02 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 PM EDT THU JUN 22 2006

PAZ024-025-033-034-222300-
BEDFORD-BLAIR-CAMBRIA-SOMERSET-
602 PM EDT THU JUN 22 2006

...STRONG THUNDERSTORMS APPROACHING REGION...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF INDIANA
TO 11 MILES EAST OF MOUNT PLEASANT...MOVING EAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR JENNERSTOWN...BOSWELL AND ACOSTA AROUND
620 PM...STOYSTOWN...JEROME AND FRIEDENS AROUND 625
PM...FERNDALE...WESTMONT...VINTONDALE AND TIRE HILL AROUND 630 PM.

VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY SOME OF THESE
STORMS THIS EVENING...CAUSING WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE
STORMS.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER:

The radar

The State College radar (KCCX), 68 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clearfield

When
June 22, 5:25 PM EST
Where
Clearfield County, Du Bois
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.117, -78.767

Thunderstorm winds knocked down trees and wires in DuBois.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517891.